MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C100TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Injury (2348); Insufficient Information (4580)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted in the endovascular treatment of a greater than 50mm thoracic aortic aneurysm.It was reported that an angiogram performed three and a half years later showed an enlarging aneurysm due to a type ia <(>&<)> type iiib endoleak.Intervention was performed on the same date and the stent graft was relined with two valiant navion stent grafts.This resolved the endoleaks.As per the physician the cause of the event was the endoleaks.No additional clinical sequelae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received: it was reported the cause of the type iiib endoleak could not be determined, the type ia endoleak was reportedly due to disease progression.Film evaluation summary: the reported endoleak was confirmed on the films provided; however the cause of the event could not be determined.Lack of pre and post-implant ct¿s did not allow for a thorough assessment of the patient anatomy and for observation of any calcification that may have contributed to a fabric tear.Although a type iiib endoleak cannot be ruled out, it is also likely that the observed contrast leakage may have been a proximal type ia endoleak.Analysis of the returned films did not reveal any out of specification stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10696243
Report Number9612164-2020-03990
Device Sequence Number3482607
Product Code MIH
UDI-Device Identifier00643169347069
UDI-Public00643169347069
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2018
Device Model NumberVAMF3434C100TU
Device Catalogue NumberVAMF3434C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR